Evidence map›Paper›PMID 24507578›Full record

ArticleBMC pharmacology & toxicology2014

Rosacea-like facial rash related to metformin administration in a young woman.

Laura Mumoli, Antonio Gambardella, Angelo Labate, Elena Succurro, Giovambattista De Sarro, Franco Arturi, Luca Gallelli

Open access · goldFull text readCase Reports
In one paragraph

Article in BMC pharmacology & toxicology, 2014. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Cited by 7 papers.

0numbers the graph read from it
0cells of the map it votes in
7citing papers in PubMed
2.9field-weighted citation impact, top 11% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

7 citing papers in PubMed, 19 citations in OpenAlex.

  1. Article
  2. Article
  3. Review
  4. Article
  5. Article
  6. Article
  7. A case of figurate urticaria by etanercept.Journal of pharmacology & pharmacotherapeutics
    Article
4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

7 authors at 1 institution in 1 country.

Laura Mumoli
Antonio Gambardella
Angelo Labate
Elena Succurro
Giovambattista De Sarro
Franco ArturiDepartment of Medical and Surgical Science, Division of Internal Medicine, University "Magna Graecia"- Mater Domini Hospital of Catanzaro, Catanzaro, Italy. arturi@unicz.it.
Luca Gallelli
Azienda Ospedaliero Universitario Mater Domini · IT

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

backgroundSince the skin represents a common site of adverse drug reactions, few data are reported at this time regarding the development of skin rash during the treatment with antidiabetic drugs. CASE PRESENTATION: We report a 29-year old woman that developed a facial skin rash during the treatment with metformin. Clinical and laboratory findings excluded the presence of systemic diseases, but several diagnosis and many drugs were administered without clinical improvement. The self-dismission of metformin induced an improvement of symptoms, while the re-challenge documented an impairments of skin rash. The Naranjo probability scale suggested a probable association between metformin and skin rash and metformin was definitively dismissed.

conclusionWe report for the first time a non vasculitis facial skin manifestation related to metformin in a young woman. However, this case may emphasizes the need to consider the ADRs as a differential diagnosis in order to reduce medical errors and the related medical costs.

Indexed as

AdultDrug EruptionsExanthemaFemaleHumansHypoglycemic AgentsInsulin ResistanceMetforminRosaceaHypoglycemic AgentsMetformin

Identifiers

PMID24507578
PMCPMC3923099
OpenAlexW2063440179

What OpenQuestion holds

Textfull text, public
LicenceCC BY
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.